MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMANDIBLE THREADED TROCAR DRILL GUIDE FOR 397.213

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMANDIBLE THREADED TROCAR DRILL GUIDE FOR 397.213
Catalog Number 03.503.047
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Of event is an unknown date in 2018.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Synthes reports an event in (b)(6) as follows: it was reported that on an unknown date the matrix mandible threaded trocar drill guide for the nets was broken.There was no reported patient consequence.This report is for a matrixmandible threaded trocar drill guide.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
On (b)(6) 2018: it was reported that on an unknown date, that the threads at the distal tip of the matrix-mandible bending template broke during surgery.The device is unable to screw in a plate.It is unknown if there were any surgical delay's.Patient and procedure outcome is unknown.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history records has been requested.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: dhr review was completed.Part: 03.503.047 , lot: 9197834 , manufacturing site: haegendorf , release to warehouse date: 27.Nov.2014.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition h3, h6: customer quality conducted an investigation of the returned device.Device evaluation: customer quality investigation flow: broken.Visual inspection: visual inspection observed that the distal tip of the matrix mandible threaded trocar drill guide was broken off at the threaded portion.There is little visible surface wear present although the etchings denoting part and lot number are worn.The received condition was determined to agree with the complaint description.Dimensional inspection: during the document/specification review the following drawings, reflecting the current and manufactured revision, were reviewed.-- threaded drill guide, long matrix mandible: the two distal most threads were sheared off and not returned.The overall length of the returned threaded drill guide measured 57.91mm at cq which is undersized with respect to overall length specification of 58.5 +/-0.2mm as denoted by drawing.The undersized condition is due to the portion of the distal threaded tip shearing off.The returned drill guide was manufactured in november 2014 and is 4 years old.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The inside diameter/cannulation at the location of breakage measured ø2.40mm at cq which is undersized with respect to specification of ø2.47mm +0.03mm/-0.02mm per drawing.The undersized condition is due to the distal threaded tip collapsing internally prior to or while breaking.An accurate measurement of the outside diameter of threadform at location of breakage was unable to be obtained at cq due to the post manufacturing damage and tapered geometry.A material check or hardness check were not performed at cq as there is no indication that the material or hardness would have contributed to this complaint for this 5+ year old reusable cannulated instrument breaking.A definitive root cause for this complaint condition could not be determined.It is possible that off-axis force during insertion into a plate or rough handling during use or sterile processing has led to the complaint condition.Investigation conclusion: this complaint is confirmed however no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXMANDIBLE THREADED TROCAR DRILL GUIDE FOR 397.213
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7939293
Report Number2939274-2018-54191
Device Sequence Number16574705
Product Code FZX
UDI-Device Identifier10887587011738
UDI-Public(01)10887587011738
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.047
Device Lot Number9197834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2018
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer10/10/2018
11/08/2018
11/22/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date10/25/2018
11/09/2018
11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1